1. Registering for the Forum

    We require a human profile pic upon registration on this forum.

    After registration is submitted, you will receive a confirmation email, which should contain a link to confirm your intent to register for the forum. At this point, you will not yet be registered on the forum.

    Our Support staff will manually approve your account within 24 hours, and you will get a notification. This is to prevent the many spam account signups which we receive on a daily basis.

    If you have any problems completing this registration, please email support@jackkruse.com and we will assist you.

started progesterone lozenges/troches...

Discussion in 'Heal Your Hormones' started by Hope2Learn, Mar 5, 2015.

  1. Hope2Learn

    Hope2Learn We are all connected.

    Hi everyone. I recently finally started the progesterone lozenges / troches that my gyn and compounding pharmacist decided would benefit me. I am to let one troche dissolve between my cheek and gum twice daily on days 12 - 26. I picked them up yesterday, on day 13, and began immediately.

    (In case anyone wonders, it was covered by my insurance, I have no idea how or why but I'm thrilled! But if it wasn't they said it would cost me $45 per month supply.)

    The dosage is 25 mg per dose, so 50mg per day.

    This is brand new to me and I do not know if there is an optimal time of day to use them (other than approx. 12 hours apart), whether there are other things I ought to be aware/cautious of while using them (aside from avoid soy at all times), whether this is an average starting dose, whether there is a test I can/should do at some point to see how it's working, etc.

    I would be very grateful for any input anyone can give me regarding these lozenges and/or progesterone in general.

    Also, this month my period has gone insane for the first time ever. I am 42. I wonder if it is a symptom of peri-menopouse? The issue is, my period came 8 days early last month on February 5th and lasted the normal 5 days, thru Feb 10th. Then it came back on Feb 20th and has lasted with varying heaviness all the way through at least yesterday (which was 13 days of bleeding at that point). I have consulted my gyn a few times and we're keeping an eye on it for now since there's no pain and it's not heavy or anything. But I just wonder if this is typical of peri-menopouse, or what?

    And, whatever it is, might progesterone help it to stop already? *fingers crossed* Thanks!
     
    Last edited: Mar 5, 2015
  2. fitness@home

    fitness@home Silver

    Hope,

    I take my progesterone in the evening.

    Some say it helps you sleep better. Not sure if that's true or not...
     
    Hope2Learn likes this.
  3. Hope2Learn

    Hope2Learn We are all connected.

    Thanks fitness@home.. mine are to be taken 12 hours apart so I can't do that, personally.

    But now I have another question for everyone:

    Has anyone had any luck getting their lozenges switched out for some other mode of delivery? I don't have an hour per day to dedicate to progesterone and it's taking at least that long doing it this way. Combine the time and discomfort necessary (shoving a little rectangle between my gum and cheek is killing me, probably causing a sore on my gum by this time) with the absolutely horrible taste and this is gonna be short-lived if I have to keep doing it this way.

    I have experimented with putting it in different locations in my mouth and some are less painful than others, but those are the ones where it keeps sliding upwards and onto my tongue and won't stay put.

    But these take over half an hour to dissolve each time so that's an hour per day of avoiding people because it looks like I have chewing tobacco in my cheek, and that whole time I am guessing I'm not supposed to eat or drink anything which I can't do because first of all it tastes HORRIBLE so I have to drink every few seconds to wash the liquid down as it dissolves, and second of all because I don't GO that long without drinking something ever, it would be just about impossible to do.

    It took from December 31 until March 3 to even finally get these things though, I don't want to have to wait until June to finally get them to give me something else that isn't disgusting and inconvenient. So is there progesterone I can just order myself online and use instead?

    These are only 50mg per day anyway which I can't imagine being enough, and they're only for 2 weeks out of my cycle which I think probably also isn't going to work for me.

    Thanks for any input any of you can provide. I feel like I'm barely treading water these days with this stuff. I've got a hairy upper lip starting on top of everything else and it's just got to stop.
     
  4. Hope2Learn

    Hope2Learn We are all connected.

    hey I finally realized what these actually taste like (which sure as heck isn't "vanilla" which they said the flavoring would be) - it's black licorice with a vanilla overtone. So so foul. I'm considering just chewing them like a hard candy and swallowing them from now on, or swallowing them whole. Will either option do ANYTHING? This is kinda like being forced into morning sickness twice a day. Which surely doesn't make me want to have sex, which is the whole point of going on this stuff.
     
  5. nicld

    nicld Gold

    I will be going back to taking all of my Pg (on cream) in the evening and let you know if it helps. Last month I went back to what my doc has prescribed 1X in the morning and 1X in the evening and sleep when to crap 2nd half of cycle. This time I have been trying to do all in morning and that has not helped so tomorrow night, all at night.
     
    Hope2Learn likes this.
  6. Hope2Learn

    Hope2Learn We are all connected.

    Something I noticed is that if I drink coffee with them they're the most tolerable. I just have to take them at a time of day that I can go grab a caramel latte at dunkin donuts to sip while this dissolves and I should be okay with the flavor and stuff.

    Something even more interesting - last night I had hot flashes while sleeping. Not the full body ones I've had a couple of times a year or so ago, but all under the back of my hair and around my neck. That makes me wonder could it be the progesterone (well sure, it COULD be, but has anyone else gotten hot flashes while adjusting /going on pg?) and also makes me wonder if progesterone will affect my thyroid in some way, since I've got hashi's but no doctor/meds/plan for controlling it yet.

    I'd love to get that thing turned back on so that I'm not always cold and lethargic and inflamed and depressed.
     
  7. nicld

    nicld Gold

    Sometimes things get worse before they get better. Hang in there.
     
    Hope2Learn likes this.
  8. Hope2Learn

    Hope2Learn We are all connected.

    Thanks! I'm still having hot flashes at night from the progesterone. Now am having them a couple of hours after taking the daytime dose as well. Not a big deal, just an observation. My goal with my hormones now is to control my Hashi's without needing thyroid meds or an endocrinologist. The tech who did my pelvic ultrasound yesterday doesnt see anything funky to explain the bleeding and says it should stop soon based on what she saw (thin lining). Hope so. But she also said that she thinks that hormones MIGHT all actually relate to people's HEALTH and that doctors need to realize that.

    I wasn't sure what to say. hehe
     

Share This Page